Alert archive / Florida / Coastal Flood Statements in 2016
Coastal Flood Statement 11, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 30, 2016, 10:39 AM EDT for Monroe County, Florida. It took effect at Oct 30, 2016, 9:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2016, 10:39 AM EDT (14:39 UTC)
- In effect from
- Oct 30, 2016, 9:00 PM EDT
- Expired
- Oct 31, 2016, 2:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WHUS42 KKEY 301439 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1039 AM EDT SUN OCT 30 2016 FLZ076>078-310600- /O.NEW.KKEY.CF.S.0011.161031T0100Z-161031T0600Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 1039 AM EDT SUN OCT 30 2016 ...MINOR COASTAL FLOODING IS EXPECTED ACROSS LOW-LYING AREAS... * COASTAL FLOODING...WATER LEVELS THROUGHOUT THE FLORIDA KEYS WILL BE ABOVE NORMAL THIS EVENING INTO THE OVERNIGHT HOURS...WITH MINOR COASTAL FLOODING AND INUNDATION OF LOW-LYING AREAS. * TIMING...WATER LEVELS WILL PEAK BETWEEN 9 PM SUNDAY EVENING AND 2 AM MONDAY...AT THE TIMES OF PREDICTED HIGH TIDES. NUISANCE COASTAL FLOODING WILL PERSIST FOR THE NEXT FEW DAYS DUE TO THE NEW MOON WITH ITS ASSOCIATED HIGH TIDES. * IMPACTS...MINOR SALTWATER FLOODING OF LOW-LYING STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 30, 10:28 AM EDT, 11 minutes earlier.
Area forecast discussion, Oct 30, 10:28 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Key West FL 1028 AM EDT Sun Oct 30 2016 .DISCUSSION... A loop of the KBYX doppler radar shows mainly weak and separated showers moving rapidly westward, mainly focused over the Atlantic waters out through the Straits, and in the vicinity of the Keys island chain. There are no large areas of heavier showers or pockets of rain like yesterday morning. Large high pressure extends from the deep South to off the southeast coast. It remains breezy between this high and broad low pressure across the northern Caribbean. Temperatures along the island chain are slowly rising into the upper 70s under mostly cloudy skies. The local early morning sounding shows even more moisture in the profile when compared to yesterday morning. Total precipitable water tallied in nearly 2.35 inches...nearly an inch above the averaged amounts for this time of year. But any upper level support for organized convection is shunted well to the west and northwest of our area. We are conditionally unstable enough to carry a mid to high chance of measurable precipitation. But we expect a continuation of what is currently on radar, namely, separated light showers of a cellular nature. Fast-paced as well, so any episodes of rainfall should be relatively short-lived. No change in the zone forecast is planned for late this morning. && .MARINE... A moderate to fresh breeze is expected to continue across most of the marine zones surrounding the Florida Keys through the afternoon. Decided to continue the advisory for small craft across the Gulf waters well offshore from mainland Monroe county. Winds may diminish for a short while through the heat of the day, making conditions marginal there. But since winds should pick up again by this evening and even moreso overnight, decided to keep the headline through the remainder of the day. Expect no large changes on the upcoming coastal waters update. && .AVIATION... Periods of light rain will impact the terminals through this evening with some moderate showers possible as well. Short periods of visibilities of 3-5SM and broken MVFR ceilings can be expected. These impacts should last less than an hour at a time. Coverage of showers should decrease after 06Z tonight. MVFR ceilings are likely after 06Z. Expect east to northeast winds 10-13 knots with gusts 17- 20 knots primarily today. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory GMZ033-034-042>044-052>055-072>075. && Public/Marine/Fire...04 Aviation/Nowcasts....MM Data Collection......Rizzo Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 30, 10:32 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1032 AM EDT SUN OCT 30 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-311000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1032 AM EDT SUN OCT 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAWK CHANNEL...FLORIDA STRAITS...AND DEEP GULF WATERS DUE TO SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20 KNOTS. SEAS UP TO 8 FEET ARE EXPECTED IN THE GULF STREAM. ISOLATED THUNDERSTORMS MAY IMPACT THE FLORIDA KEYS...AND SURROUNDING NEARSHORE AND OFFSHORE WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. MINOR COASTAL FLOODING OF LOW-LYING AREAS WILL OCCUR AT THE TIME OF THE HIGHER HIGH TIDE...MAINLY FROM 900 PM SUNDAY EVENING UNTIL 200 AM MONDAY MORNING. NUISANCE SALTWATER FLOODING OF LOW ELEVATION STREETS AND LOTS IS LIKELY. SOME STORM DRAINS WILL OVERFLOW...AND SOME DOCKS AND SEAWALLS WILL BE OVERTOPPED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR PORTIONS OF FLORIDA KEYS WATERS FROM MONDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.